Table of Contents
Physics Research International
Volume 2014, Article ID 606727, 6 pages
http://dx.doi.org/10.1155/2014/606727
Research Article

Modified Hamiltonian Formalism for Regge-Teitelboim Cosmology

Department of Physics, University of Kalyani, Kalyani 741235, India

Received 22 July 2014; Revised 17 November 2014; Accepted 8 December 2014; Published 28 December 2014

Academic Editor: Ashok Chatterjee

Copyright © 2014 Pinaki Patra et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The Ostrogradski approach for the Hamiltonian formalism of higher derivative theory is not satisfactory because the Lagrangian cannot be viewed as a function on the tangent bundle to coordinate manifold. In this paper, we have used an alternative approach which leads directly to the Lagrangian which, being a function on the tangent manifold, gives correct equation of motion; no new coordinate variables need to be added. This approach can be used directly to the singular (in Ostrogradski sense) Lagrangian. We have used this method for the Regge-Teitelboim (RT) minisuperspace cosmological model. We have obtained the Hamiltonian of the dynamical equation of the scale factor of RT model.